Alert archive / California / Wind Advisories in 2011
Wind Advisory 44, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 8, 2011, 3:41 AM PDT. It took effect at May 8, 2011, 12:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2011, 3:41 AM PDT (10:41 UTC)
- In effect from
- May 8, 2011, 12:00 PM PDT
- Expired
- May 8, 2011, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
998 WWUS76 KLOX 081041 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 341 AM PDT SUN MAY 8 2011 ...GUSTY WINDS AT TIMES FOR THE MOUNTAINS...ANTELOPE VALLEY AND THE CENTRAL COAST... .A COLD FRONTAL PASSAGE WILL BRING GUSTY WINDS TO THE AREA THROUGH MONDAY EVENING. THE STRONGEST WINDS WILL OCCUR ACROSS THE WESTERN PORTION OF THE ANTELOPE VALLEY. THE STRONG WINDS WILL ALSO AFFECT TRAVELERS ON INTERSTATE 5 THROUGH THE MOUNTAINS. GUSTY WINDS WILL ALSO AFFECT THE CENTRAL COAST. CAZ059-081845- /O.CAN.KLOX.HW.A.0009.110508T1800Z-110510T0000Z/ /O.EXT.KLOX.WI.Y.0043.000000T0000Z-110510T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 341 AM PDT SUN MAY 8 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT MONDAY... ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE HIGH WIND WATCH. * WINDS AND TIMING...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THROUGH MONDAY EVENING. LOCAL GUSTS TO 60 MPH COULD OCCUR ACROSS THE WESTERN FOOTHILLS. * IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ESPECIALLY ALONG SECTIONS OF HIGHWAY 138 AND HIGHWAY 14. AREAS OF BLOWING DUST AND SAND MAY BRIEFLY REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS. && A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ034-035-081845- /O.NEW.KLOX.WI.Y.0044.110508T1900Z-110509T0400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG 341 AM PDT SUN MAY 8 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * WINDS AND TIMING...WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH BY EARLY AFTERNOON. THE STRONG WINDS WILL CONTINUE THROUGH THE EVENING BEFORE DIMINISHING. * IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ESPECIALLY ALONG SECTIONS OF HIGHWAY 1 AND HIGHWAY 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ053-054-081845- /O.UPG.KLOX.HW.A.0009.110508T1800Z-110510T0000Z/ /O.EXB.KLOX.WI.Y.0043.110508T1600Z-110510T0400Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 341 AM PDT SUN MAY 8 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 55 MPH. THESE WINDS WILL CONTINUE THROUGH MONDAY EVENING. ISOLATED GUSTS TO 60 ARE POSSIBLE OVER EXPOSED RIDGETOPS. * IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ALONG THE I-5 CORRIDOR AND THROUGH CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ASR
4 follow-up statements
344 WWUS76 KLOX 081639 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 939 AM PDT SUN MAY 8 2011 ...GUSTY WINDS AT TIMES FOR THE MOUNTAINS...ANTELOPE VALLEY AND THE CENTRAL COAST... .A TIGHT SURFACE GRADIENT WITH A COLD FRONTAL PASSAGE WILL BRING GUSTY WINDS TO THE AREA AT LEAST THROUGH MONDAY EVENING. THE STRONGEST WINDS WILL OCCUR ACROSS THE WESTERN PORTION OF THE ANTELOPE VALLEY. THE SURFACE GRADIENTS SHOULD RELAX BETWEEN MONDAY EVENING AND TUESDAY. CAZ039-052-090130- /O.EXB.KLOX.WI.Y.0043.110508T1900Z-110509T1700Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 939 AM PDT SUN MAY 8 2011 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS IN EFFECT UNTIL 10 AM PDT MONDAY. * WINDS...AREAS OF NORTHWEST TO NORTH WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH THIS AFTERNOON. THESE WINDS WILL CONTINUE THROUGH AT LEAST MONDAY MORNING. ISOLATED GUSTS TO 60 ARE POSSIBLE IN MORE FAVORABLE LOCATIONS THROUGH AND BELOW THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE. * IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ALONG THE HIGHWAYS 101 AND 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS ARE OR WILL SOON BE IN EXCESS OF 35 MPH WITH FREQUENT GUSTS GREATER THAN 45 MPH. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ059-090130- /O.CON.KLOX.WI.Y.0043.000000T0000Z-110510T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 939 AM PDT SUN MAY 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY... * WINDS AND TIMING...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THROUGH MONDAY EVENING. LOCAL GUSTS TO 60 MPH COULD OCCUR ACROSS THE WESTERN FOOTHILLS. * IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ESPECIALLY ALONG SECTIONS OF HIGHWAY 138 AND HIGHWAY 14. AREAS OF BLOWING DUST AND SAND MAY BRIEFLY REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS. && A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ053-054-090130- /O.CON.KLOX.WI.Y.0043.000000T0000Z-110510T0400Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 939 AM PDT SUN MAY 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY... * WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 55 MPH. THESE WINDS WILL CONTINUE THROUGH MONDAY EVENING. ISOLATED GUSTS TO 60 ARE POSSIBLE OVER EXPOSED RIDGETOPS. * IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ALONG THE I-5 CORRIDOR AND THROUGH CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ034-035-090130- /O.CON.KLOX.WI.Y.0044.110508T1900Z-110509T0400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG 939 AM PDT SUN MAY 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND TIMING...WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH BY EARLY AFTERNOON. THE STRONG WINDS WILL CONTINUE THROUGH THE EVENING BEFORE DIMINISHING. * IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ESPECIALLY ALONG SECTIONS OF HIGHWAY 1 AND HIGHWAY 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
331 WWUS76 KLOX 081643 CCA NPWLOX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 941 AM PDT SUN MAY 8 2011 ...GUSTY WINDS AT TIMES FOR THE MOUNTAINS...ANTELOPE VALLEY AND THE CENTRAL COAST... .A TIGHT SURFACE GRADIENT WITH A COLD FRONTAL PASSAGE WILL BRING GUSTY WINDS TO THE AREA AT LEAST THROUGH MONDAY EVENING. THE STRONGEST WINDS WILL OCCUR ACROSS THE WESTERN PORTION OF THE ANTELOPE VALLEY. THE SURFACE GRADIENTS SHOULD RELAX BETWEEN MONDAY EVENING AND TUESDAY. CAZ039-052-090145- /O.COR.KLOX.WI.Y.0043.110508T1900Z-110509T1700Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 941 AM PDT SUN MAY 8 2011 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS IN EFFECT UNTIL 10 AM PDT MONDAY. * WINDS...AREAS OF WEST TO NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH THIS AFTERNOON. THE WINDS WILL SHIFT TO A NORTHWEST TO NORTH DIRECTION TONIGHT AND CONTINUE THROUGH AT LEAST MONDAY MORNING. ISOLATED GUSTS TO 60 ARE POSSIBLE IN MORE FAVORABLE LOCATIONS THROUGH AND BELOW THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE. * IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ALONG THE HIGHWAYS 101 AND 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS ARE OR WILL SOON BE IN EXCESS OF 35 MPH WITH FREQUENT GUSTS GREATER THAN 45 MPH. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ059-090145- /O.CON.KLOX.WI.Y.0043.000000T0000Z-110510T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 941 AM PDT SUN MAY 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY... * WINDS AND TIMING...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THROUGH MONDAY EVENING. LOCAL GUSTS TO 60 MPH COULD OCCUR ACROSS THE WESTERN FOOTHILLS. * IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ESPECIALLY ALONG SECTIONS OF HIGHWAY 138 AND HIGHWAY 14. AREAS OF BLOWING DUST AND SAND MAY BRIEFLY REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS. && A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ053-054-090145- /O.CON.KLOX.WI.Y.0043.000000T0000Z-110510T0400Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 941 AM PDT SUN MAY 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY... * WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 55 MPH. THESE WINDS WILL CONTINUE THROUGH MONDAY EVENING. ISOLATED GUSTS TO 60 ARE POSSIBLE OVER EXPOSED RIDGETOPS. * IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ALONG THE I-5 CORRIDOR AND THROUGH CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ034-035-090145- /O.CON.KLOX.WI.Y.0044.110508T1900Z-110509T0400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG 941 AM PDT SUN MAY 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND TIMING...WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH BY EARLY AFTERNOON. THE STRONG WINDS WILL CONTINUE THROUGH THE EVENING BEFORE DIMINISHING. * IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ESPECIALLY ALONG SECTIONS OF HIGHWAY 1 AND HIGHWAY 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
955 WWUS76 KLOX 082235 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 335 PM PDT SUN MAY 8 2011 ...GUSTY WINDS AT TIMES FOR THE MOUNTAINS...ANTELOPE VALLEY AND THE CENTRAL COAST... .GUSTY WINDS WILL CONTINUE OVER THE AREA THROUGH AT THE LEAST MONDAY AS A TIGHT SURFACE GRADIENT WITH A COLD FRONTAL PASSAGE REMAINS. THE STRONGEST WINDS WILL OCCUR ACROSS THE WESTERN PORTION OF THE ANTELOPE VALLEY. THE SURFACE GRADIENTS SHOULD RELAX BETWEEN MONDAY EVENING AND TUESDAY. CAZ059-090645- /O.CON.KLOX.WI.Y.0043.000000T0000Z-110510T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 335 PM PDT SUN MAY 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY... * WINDS AND TIMING...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THROUGH MONDAY EVENING. LOCAL GUSTS TO 60 MPH COULD OCCUR ACROSS THE WESTERN FOOTHILLS. * IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ESPECIALLY ALONG SECTIONS OF HIGHWAY 138 AND HIGHWAY 14. AREAS OF BLOWING DUST AND SAND MAY BRIEFLY REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS THE DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. $$ CAZ053-054-090645- /O.CON.KLOX.WI.Y.0043.000000T0000Z-110510T0400Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 335 PM PDT SUN MAY 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY... * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THROUGH MONDAY EVENING. ISOLATED GUSTS TO 60 ARE POSSIBLE OVER EXPOSED RIDGETOPS. * IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ALONG THE I-5 CORRIDOR AND THROUGH CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ034-035-090400- /O.CON.KLOX.WI.Y.0044.000000T0000Z-110509T0400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG 335 PM PDT SUN MAY 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH THE EVENING BEFORE DIMINISHING. STRONG WINDS ARE POSSIBLE AGAIN ON MONDAY AFTERNOON AND EVENING. * IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ESPECIALLY ALONG SECTIONS OF HIGHWAY 1 AND HIGHWAY 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-052-090645- /O.CON.KLOX.WI.Y.0043.000000T0000Z-110509T1700Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 335 PM PDT SUN MAY 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT MONDAY... * WINDS...AREAS OF WEST TO NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS EVENING...THEN SHIFT TO A NORTHWEST TO NORTH DIRECTION. THE WINDS WILL CONTINUE THROUGH AT LEAST MONDAY MORNING. ISOLATED GUSTS TO 60 ARE POSSIBLE IN MORE FAVORABLE LOCATIONS THROUGH AND BELOW THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE. * IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ALONG THE HIGHWAYS 101 AND 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS ARE OR WILL SOON BE IN EXCESS OF 35 MPH WITH FREQUENT GUSTS GREATER THAN 45 MPH. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
417 WWUS76 KLOX 090350 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 850 PM PDT SUN MAY 8 2011 ...GUSTY WINDS AT TIMES FOR THE MOUNTAINS...ANTELOPE VALLEY AND THE SANTA BARBARA COUNTY SOUTH COAST... .GUSTY WINDS WILL CONTINUE OVER PORTIONS OF SOUTHWESTERN CALIFORNIA THROUGH AT LEAST MONDAY AS AN UPPER LEVEL TROUGH LINGERS OVER THE REGION. WINDS ARE EXPECTED TO DIMINISH MONDAY NIGHT. CAZ034-035-090500- /O.EXP.KLOX.WI.Y.0044.000000T0000Z-110509T0400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG 850 PM PDT SUN MAY 8 2011 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS THIS EVENING. AS A RESULT THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. HOWEVER...WINDS WILL INCREASE AGAIN BY MONDAY AFTERNOON AND COULD APPROACH ADVISORY LEVELS IN THE AFTERNOON AND EARLY EVENING. $$ CAZ059-091200- /O.CON.KLOX.WI.Y.0043.000000T0000Z-110510T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 850 PM PDT SUN MAY 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY... * WINDS AND TIMING...WEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL CONTINUE THROUGH MONDAY EVENING. HOWEVER...WINDS WILL FALL BELOW ADVISORY LEVELS AT TIMES TONIGHT AND MONDAY MORNING. * IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ESPECIALLY ALONG SECTIONS OF HIGHWAY 138 AND HIGHWAY 14. AREAS OF BLOWING DUST AND SAND MAY BRIEFLY REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS THE DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. $$ CAZ053-054-091200- /O.CON.KLOX.WI.Y.0043.000000T0000Z-110510T0400Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 850 PM PDT SUN MAY 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY... * WINDS AND TIMING...NORTHWEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL CONTINUE THROUGH MONDAY EVENING. * IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ALONG THE I-5 CORRIDOR AND THROUGH CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-052-091200- /O.CON.KLOX.WI.Y.0043.000000T0000Z-110509T1700Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 850 PM PDT SUN MAY 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT MONDAY... * WINDS AND TIMING...AREAS OF WEST TO NORTHWEST WINDS 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS EVENING...THEN SHIFT TO A NORTHWEST TO NORTH DIRECTION. THE WINDS WILL CONTINUE THROUGH AT LEAST MONDAY MORNING. * IMPACTS...TRAVELERS MAY EXPERIENCE HAZARDOUS CROSS WINDS ALONG THE HIGHWAYS 101 AND 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS ARE OR WILL SOON BE IN EXCESS OF 35 MPH WITH FREQUENT GUSTS GREATER THAN 45 MPH. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ SIRARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 8, 3:40 AM PDT, 1 minute earlier.
Area forecast discussion, May 8, 3:40 AM PDT, 1 minute before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 340 AM PDT SUN MAY 8 2011 .SYNOPSIS... LOW PRESSURE WILL DROP SOUTHWARD ACROSS CALIFORNIA THROUGH MONDAY NIGHT...BRINGING COOL AND WINDY CONDITIONS TO THE REGION WITH PLENTY OF CLOUDS. THERE COULD EVEN BE SOME DRIZZLE OR LIGHT RAIN THROUGH TONIGHT. DRIER AND WARMER WEATHER IS EXPECTED BY MID WEEK AS THE LOW MOVES EAST...THEN ANOTHER UPPER LOW WILL BRING COOLING AND A RETURN TO NIGHT THROUGH MORNING LOW CLOUDS BY THE END OF THE WEEK. && .SHORT TERM (TODAY-TUE)...VERY DEEP MARINE LAYER ACROSS THE REGION THIS MORNING...WITH THE MOIST LAYER UP TO AROUND 5000 FEET DEEP. THE INVERSION HAS WEAKENED SO MUCH THAT IT IS GETTING DIFFICULT TO CALL THIS A TRUE MARINE LAYER...IT HAS ALMOST MORPHED INTO JUST A DEEP MOIST LOW LAYER. IN ANY EVENT...CLOUDS HAVE PUSHED INTO ALL CSTL AND VLY AREAS...INTO MOST MOUNTAIN LOCATIONS...AND WERE BEGINNING TO SPILL INTO THE ANTELOPE VALLEY EARLY THIS MORNING. EXPECT SOME PATCHY DRIZZLE TO DEVELOP THIS MORNING IN CSTL AND VLY AREAS SOUTH OF POINT CONCEPTION. GUSTY WINDS WERE ALREADY OCCURRING IN THE ANTELOPE VALLEY...AND WIND ADVISORIES REMAIN IN EFFECT THERE. AN UNSEASONABLY COLD UPPER LOW IN THE PAC NW WILL CONT TO DROP SOUTHWARD TO A POSITION NEAR THE OREGON/NEVADA/CALIFORNIA BORDER BY LATE THIS AFTERNOON...WITH A SHARPENING TROUGH EXTENDING SWD INTO THE FCST AREA. THE FLOW ALOFT OVER THE FCST AREA WILL BECOME INCREASINGLY CYCLONIC TODAY...AND HEIGHTS WILL CONT TO FALL MODELS CONT TO SHOW A VORT LOBE SWINGING THROUGH THE AREA THIS MORNING...WITH A MODEST AMOUNT OF LIFT AT LOW AND MID LEVELS ESPECIALLY S OF POINT CONCEPTION...AND ESPECIALLY IN THE VALLEYS AND FOOTHILLS OF LOS ANGELES COUNTY. HAVE BUMPED UP POPS ACROSS ERN L.A. COUNTY AT BIT AS H85 FLOW TURNS A BIT SOUTH OF DUE WESTERLY...WHICH IS GENERALLY FAVORABLE FOR PRODUCING SOME RAIN GIVEN THE AMOUNT OF MOISTURE AND LIFT ACROSS THE REGION. WILL KEEP SLIGHT CHANCE POPS GOING FOR THE REMAINDER OF CSTL AND VLY SXNS OF L.A. AND VTU COUNTIES TODAY...AND POSSIBLY ACROSS SRN SBA COUNTY THIS MORNING. AT THIS POINT...DO NOT EXPECT MUCH IN THE WAY OF CLEARING S OF PT CONCEPTION TODAY. THE WRF DOES SHOW BETTER CLEARING ACROSS SLO AND SBA COUNTIES...THANKS TO INCREASINGLY NW TO NLY LOW LVL FLOW. IT WILL BE A VERY CHILLY MAY DAY ACROSS THE ENTIRE REGION...WITH HIGHS EXPECTED TO REMAIN BELOW 70 DEGREES IN ALL AREAS. AFTER CAREFUL CONSIDERATION...HAVE CONVERTED HIGH WIND WATCHES FOR THE ANTELOPE VALLEY AND THE MTNS OF L.A. AND VTU COUNTIES TO UPPER END WIND ADVISORIES THROUGH MONDAY EVENING. THERE COULD BE ISOLATED GUSTS TO 60 MPH IN THE FOOTHILLS ABOVE THE ANTELOPE VALLEY AND THROUGH THE I5 CORRIDOR LATER TODAY THROUGH EARLY MONDAY...BUT EXPECT THOSE TO BE ISOLATED IN NATURE. HAVE ADDED WIND ADVISORIES FOR THIS AFTERNOON AND EVENING FOR THE CENTRAL COAST. WINDS MAY APCH ADVISORY LEVELS ACROSS THE SANTA YNEZ RANGE AND THE ADJACENT S CST OF SBA COUNTY TONIGHT...AND THE NEXT SHIFT MAY HAVE TO CONSIDER ADDING ADVISORIES FOR THAT AREA. MODELS SHOW PLENTY OF LOW LVL MOISTURE AROUND THE REGION TONIGHT AND MON MORNING. THE WRF STILL SHOWS ENOUGH MOISTURE AND LIFT FOR SOME LIGHT RAIN TONIGHT ACROSS VTU AND L.A. COUNTIES...SO WILL KEEP SLIGHT CHANCE POPS GOING THERE. IT NOW APPEARS THAT THERE MAY BE BETTER CLEARING ACROSS THE REGION ON MONDAY...SO WILL GO WITH PTLY CLOUDY SKIES IN THE AFTERNOON. WIND ADVISORIES MAY BE NEEDED IN MANY COASTAL AREAS ON MONDAY...AND ADVISORY LEVEL NLY WINDS THRU AND BELOW PASSES AND CANYONS OF SRN SBA COUNTY LOOKS LIKE A SURE THING MONDAY EVENING. IT WILL REMAIN VERY COOL ACROSS THE REGION ON MONDAY...ALTHOUGH SOME ADDED SUNSHINE MAY BOOST TEMPS SLIGHTLY. MODELS CONT TO SHOW A STRONG VORT ROTATING AROUND THE WRN SIDE OF THE UPPER LOW MON AND MON NIGHT...CAUSING IT TO JAG WWD INTO CENTRAL CA TRACKING JUST E OF THE REGION MON NIGHT. SINCE MOISTURE IS SO LIMITED...AND SINCE THE FLOW IS NWLY...HAVE HELD OFF FROM ADDING POPS FOR MON NIGHT...BUT THEY MAY HAVE TO BE ADDED...AT LEAST FOR THE N SLOPES AND FOR L.A. COUNTY. THE UPPER LOW WILL BEGIN TO PULL E OF THE REGION ON TUE...AND HEIGHTS AND THICKNESSES WILL REBOUND QUICKLY. EXPECT NOTICEABLE WARMING ACROSS THE REGION ON TUE...AND ANY CLOUDINESS SHOULD BE GONE BY LATE MORNING. .LONG TERM (WED-SAT)...RIDGING WILL BUILD INTO THE REGION ON WED...FOR ADDITIONAL WARMING ACROSS THE FCST AREA. THE RIDGE WILL HOLD ON THU...ALTHOUGH SOME NIGHT THRU MORNING LOW CLOUDS AND FOG MAY AFFECT SOME CSTL SXNS WED NIGHT/THU. TEMPS MAY EDGE UPWARD A COUPLE OF DEGREES INLAND IN THU...WITH LITTLE CHANGE NEAR THE CST. A TROUGHS WILL MOVE INTO THE ERN PAC THU NIGHT AND FRI. THIS SHOULD BRING A RETURN TO NIGHT THRU MORNING LOW CLOUDS AND FOG...AT LEAST TO COASTAL AREAS...WITH SOME COOLING EXPECTED FOR FRI. ADDITIONAL COOLING IS EXPECTED ON SAT WITH MORE WDSPRD NIGHT THRU MORNING LOW CLOUDS AND FOG AS THE TROUGH APCHS THE COAST. THERE STILL LOOKS LIKE AT LEAST A SLIGHT CHANCE OF RAIN LATE IN THE WEEKEND. && .AVIATION...08/1122Z. WILL BE ISSUED SHORTLY. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...DB AVIATION...ASR SYNOPSIS...DB WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 7, 5:00 PM PDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 500 PM PDT SAT MAY 7 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-081300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 500 PM PDT SAT MAY 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY GUSTY SOUTHWEST WINDS WILL AFFECT THE ANTELOPE VALLEY THROUGH TONIGHT...WITH GUSTY CROSS WINDS AND REDUCED VISIBILITIES POSSIBLE DUE TO BLOWING DUST. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY GUSTY WINDS ARE EXPECTED OVER MUCH OF THE REGION SUNDAY THROUGH MONDAY. THE STRONGEST WINDS ARE EXPECTED OVER THE ANTELOPE VALLEY...LOS ANGELES AND VENTURA COUNTY MOUNTAINS...AND THE SANTA YNEZ RANGE. DRIVERS...ESPECIALLY THOSE OPERATING HIGH PROFILE VEHICLES...SHOULD BEWARE OF DANGEROUS CROSS WINDS. BLOWING DUST AND SAND MAY REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS IN THE ANTELOPE VALLEY. THESE WINDS MAY ALSO BECOME GALE FORCE OVER THE COASTAL WATERS...WITH WIDESPREAD HAZARDOUS SEA CONDITIONS. THE WIND DRIVEN SWELL WILL ALSO BRING IN INCREASED RISK FOR DANGEROUS RIP CURRENTS. * HIGH WIND WATCH............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KITTELL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:03 AM PDT | Gale Warning | LOX | 42 hr | |
| May 8, 2:27 PM PDT | Small Craft Advisory | LOX | 36 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.